Naloxone

Deliveries
253-381-5229
Call by 10am
Tu, Fr
Naloxone should be given to any person who shows signs of opioid poisoning.

1: Look for the signs

Opioid overdose is common among those who use heroin, oxycodone, hydrocodone, methadone, fentanyl, and morphine.
If an overdose is suspected, grind knuckles into their sternum (breastbone).

2: Call 911

Just say “someone is unresponsive and not breathing.”
Be sure to give a specific address and description of your location.

3: Give naloxone

Naloxone is appropriate for ALL opioid overdoses, including fentanyl.

  • Lay the person on their back.
  • Hold naloxone spray with your thumb on the red plunger.
  • Insert the nozzle in one nostril.
  • Press the plunger firmly to give the person a dose.
  • If they do not respond within 2-3 minutes, give a second dose.
  • With fentanyl overdoses, multiple doses may be required.
  • The goal of naloxone is to restore breathing, not complete arousal.

4: Give CPR

Continue to provide resuscitation while naloxone takes effect.

Rescue Breathing

  • Clear their mouth and throat of obstructions.
  • Tilt their head back and pinch their nose closed.
  • Place CPR mask over their mouth and nose.
  • Blow slowly into the CPR mask valve.
  • Watch for the person’s chest (not the stomach) to rise.
  • Remove your mouth, allowing them to exhale.
  • Repeat one breath every 5 seconds.

Chest Compressions

  • Press hard and fast on the center of their chest.
  • Keep your arms extended.

5: Monitor

Most people return to spontaneous breathing in 2-3 minutes.

  • Naloxone effects may be short and overdose symptoms may return.
  • Get them to an emergency department as quickly as possible.
  • If naloxone doesn’t work, they most are not overdosing on an opioid.